Alert archive / North Dakota / Red Flag Warnings in 2015
Red Flag Warning 14, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at May 1, 2015, 2:21 AM MDT for 16 counties in North Dakota. It took effect at May 1, 2015, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2015, 2:21 AM MDT (08:21 UTC)
- In effect from
- May 1, 2015, 12:00 PM MDT
- Expired
- May 1, 2015, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Billings County, ND, Bottineau County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, McHenry County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Ward County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 94 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
969 WWUS83 KBIS 010821 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 321 AM CDT FRI MAY 1 2015 ...RED FLAG WARNING FRIDAY AFTERNOON OVER MOST OF WESTERN AND NORTH CENTRAL NORTH DAKOTA... .THE COMBINATION OF GUSTY SOUTHWEST WINDS TO 30 MPH AND MINIMUM RELATIVE HUMIDITIES BETWEEN 15 AND 20 PERCENT...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON FOR MOST OF WESTERN AND NORTH CENTRAL NORTH DAKOTA. ANY FIRE THAT IGNITES WILL SPREAD RAPIDLY. NDZ001>005-009>013-017>019-021-031-032-011630- /O.UPG.KBIS.FW.A.0010.150501T1800Z-150502T0000Z/ /O.NEW.KBIS.FW.W.0014.150501T1800Z-150502T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- 321 AM CDT FRI MAY 1 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 001...002... 003...004...005...009...010...011...012...013...017...018... 019...021...031 AND 032... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST WINDS 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE 70S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KS
4 follow-up statements
014 WWUS83 KBIS 011348 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 848 AM CDT FRI MAY 1 2015 ...RED FLAG WARNING THIS AFTERNOON OVER MOST OF WESTERN AND NORTH CENTRAL NORTH DAKOTA... .THE COMBINATION OF SOUTHWEST WINDS GUSTING TO 30 MPH AND MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR MOST OF WESTERN AND NORTH CENTRAL NORTH DAKOTA. ANY FIRE THAT IGNITES WILL SPREAD RAPIDLY. NDZ001>005-009>013-017>019-021-031-032-020000- /O.CON.KBIS.FW.W.0014.150501T1800Z-150502T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- 848 AM CDT FRI MAY 1 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 001... 002... 003...004...005...009...010...011...012...013...017... 018... 019...021...031 AND 032... * WIND...SOUTHWEST WINDS 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE 70S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JJS
914 WWUS83 KBIS 011716 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1216 PM CDT FRI MAY 1 2015 ...RED FLAG WARNING THROUGH THIS AFTERNOON OVER MOST OF WESTERN AND NORTH CENTRAL NORTH DAKOTA... .THE COMBINATION OF SOUTHWEST WINDS GUSTING TO 30 MPH AND MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON FOR MOST OF WESTERN AND NORTH CENTRAL NORTH DAKOTA. ANY FIRE THAT IGNITES WILL SPREAD RAPIDLY. NDZ001>005-009>013-017>019-021-031-032-020000- /O.CON.KBIS.FW.W.0014.150501T1800Z-150502T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- 1216 PM CDT FRI MAY 1 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 001... 002... 003...004...005...009...010...011... 012...013...017... 018... 019...021...031 AND 032... * WIND...SOUTHWEST WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE 70S. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JJS
941 WWUS83 KBIS 011951 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 251 PM CDT FRI MAY 1 2015 ...RED FLAG WARNING THROUGH THIS AFTERNOON OVER MOST OF WESTERN AND NORTH CENTRAL NORTH DAKOTA... ...FIRE WEATHER WATCH ON SATURDAY FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA... .THE COMBINATION OF SOUTHWEST WINDS GUSTING TO 30 MPH AND MINIMUM RELATIVE HUMIDITY VALUES AS LOW AS 15 PERCENT WILL CONTINUE TO BRING CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON FOR MOST OF WESTERN AND NORTH CENTRAL NORTH DAKOTA. ANY FIRE THAT IGNITES WILL SPREAD RAPIDLY. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON SATURDAY ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA. MINIMUM RELATIVE HUMIDITY VALUES WILL BE AS LOW AS 15 PERCENT...WHILE SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL START TO SWITCH NORTHWEST IN THE AFTERNOON INTO THE EARLY EVENING AS A COLD FRONT PUSHES INTO THE AREA. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE OVER PORTIONS OF THE AREA SATURDAY AFTERNOON AND EVENING. NDZ001>005-009>013-017>019-021-031-032-021230- /O.NEW.KBIS.FW.A.0011.150502T1600Z-150503T0100Z/ /O.CON.KBIS.FW.W.0014.000000T0000Z-150502T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- 251 PM CDT FRI MAY 1 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 001...002...003...004... 005...009...010...011...012...013...017...018...019...021...031 AND 032. * WIND...SOUTHWEST WINDS AROUND 20 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON. SOUTHWEST 15 TO 25 MPH BECOMING NORTHWEST WITH GUSTS TO 35 MPH ON SATURDAY. * HUMIDITY...AS LOW AS 15 PERCENT THIS AFTERNOON AND SATURDAY. * TEMPERATURES...IN THE 70S THIS AFTERNOON...75 TO 85 SATURDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ020-022-023-025-033>037-040>048-050-051-021230- /O.NEW.KBIS.FW.A.0011.150502T1600Z-150503T0100Z/ OLIVER-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 251 PM CDT FRI MAY 1 2015 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 020...022...023...025... 033...034...035...036...037...040...041...042...043...044... 045...046...047...048...050 AND 051. * WIND...SOUTHWEST 15 TO 25 MPH BECOMING NORTHWEST WITH GUSTS TO 35 MPH. * HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JJS
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
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 30, 11:14 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 30, 11:14 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1214 AM CDT FRI MAY 1 2015 .UPDATE... ISSUED AT 1211 AM CDT FRI MAY 1 2015 LATEST WATER VAPOR IMAGERY SHOWS A SHORTWAVE TROUGH EXITING THE JAMES RIVER VALLEY AT THIS TIME...WITH RAIN SHOWERS EXPECTED TO DIMINISH AND END ACROSS THE SOUTHERN JAMES RIVER VALLEY BY 07Z. SURFACE OBSERVATIONS AND SATELLITE SHOW FOG JUST EAST OF THE TURTLE MOUNTAINS...WITH THE LATEST HRRR LOW VISIBILITY FORECAST JUST GRAZING ROLETTE AND POSSIBLY PIERCE COUNTIES OVERNIGHT...SO HAVE ADDED IN PATCHY FOG. OTHERWISE CLEAR FORECAST WITH HIGH CLOUDS APPROACHING THE NORTHWEST AND NORTH CENTRAL OVERNIGHT. CONCERN FOR FRIDAY AFTERNOON WILL BE FIRE WEATHER AND WILL BE FOCUSING ON THIS FOR THE NEXT UPDATE. UPDATE ISSUED AT 956 PM CDT THU APR 30 2015 FORECAST FOR THE REMAINDER OF THE NIGHT REMAINS ON TRACK AS THE COLD FRONT HAS EXITED INTO THE RED RIVER VALLEY. FOLLOWING TRENDS IN THE 00-01 UTC HRRR ITERATIONS...POST-FRONTAL RAIN SHOWERS ARE EXPECTED TO CONTINUE ACROSS THE JAMES RIVER VALLEY THROUGH 06-07 UTC. UPDATE ISSUED AT 704 PM CDT THU APR 30 2015 QUICK UPDATE TO EXPIRE THE RED FLAG WARNING ON TIME AT 00 UTC. AS OF 00 UTC...THE SURFACE COLD FRONT WAS LOCATED FROM FAR NORTHEAST NORTH DAKOTA THROUGH LAKE OAHE...WITH LIGHT RAIN ALONG AND BEHIND THE FRONT. HOWEVER...A SIGNIFICANT PORTION OF THIS PRECIPITATION WAS NOT REACHING THE GROUND ACROSS THE SOUTH CENTRAL. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 244 PM CDT THU APR 30 2015 MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD WILL BE FIRE WEATHER CONCERNS THIS AFTERNOON...AND AGAIN FRIDAY AFTERNOON. CURRENTLY...A COLD FRONT IS SITUATED FROM AROUND BOTTINEAU TO BISMARCK. AHEAD OF THE FRONT...SOUTHERLY WINDS 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH. THIS IS RESULTING IN MINIMUM HUMIDITIES AROUND 25 PERCENT FROM SOUTHEAST EMMONS COUNTY...TO THE UPPER TEENS OVER THE JAMES RIVER VALLEY. CRITICAL FIRE WEATHER CRITERIA IS MARGINAL OVER THE THE WESTERN PORTION OF THE WARNING BUT WINDS WILL INITIALLY BE GUSTY BEHIND THE FRONT...SO ALTHOUGH HUMIDITIES WILL RISE WITH THE FRONTAL PASSAGE...WILL KEEP THE RED FLAG WARNING IN EFFECT UNTIL AFTER THE FRONTAL PASSAGE WHEN WINDS DIMINISH AND HUMIDITIES RISE. WILL KEEP THE MENTION OF AFTERNOON THUNDER...ALTHOUGH CHANCES WILL BE MINIMAL. TONIGHT...SHOWERS WILL END ACROSS CENTRAL NORTH DAKOTA THIS EVENING...WITH MOSTLY CLEAR SKIES DEVELOPING WEST TO EAST OVERNIGHT. LOWS WILL BE IN THE MID 30S WEST TO MID 40S SOUTHEAST. FRIDAY...MOSTLY SUNNY AND CONTINUED MILD FRIDAY BEHIND THE FRONT WITH A WEST TO SOUTHWEST SURFACE FLOW. BUFR SOUNDINGS INDICATE SUSTAINED WINDS 15 TO 20 MPH FRIDAY AFTERNOON WITH GUSTS OF 25 TO 30 MPH...ACROSS THE NORTHWEST AND NORTH CENTRAL. WITH MINIMUM HUMIDITIES AROUND 20 PERCENT...CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE. WILL ISSUE A FIRE WEATHER WATCH FOR PORTIONS OF THE WEST CENTRAL..THE NORTHWEST AND NORTH CENTRAL 18Z FRIDAY TO 00Z SATURDAY. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 244 PM CDT THU APR 30 2015 CHANCES FOR RAIN AND ISOLATED THUNDERSTORMS THROUGH THE WEEKEND WITH THE POTENTIAL FOR CONSIDERABLE RAIN BY MID WEEK...HIGHLIGHTS THE LONG TERM. THE CURRENT MODEL PACKAGE PROVIDES GOOD AGREEMENT ON AN UPPER LEVEL TROUGH DEVELOPING AND MOVING EASTWARD ACROSS THE CENTRAL CANADIAN PLAINS THROUGH THE WEEKEND. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF THE ASSOCIATED SURFACE FRONT. THE GREATEST CHANCES FOR THUNDERSTORM ACTIVITY LOOK TO BE IN THE SOUTHEAST. THEREAFTER...ZONAL FLOW ALOFT WILL TRANSITION TO SOUTHWESTERLY FLOW AHEAD OF AN UPPER LEVEL TROUGH DIGGING INTO THE PACIFIC NORTHWEST...EARLY NEXT WEEK. AS A RESULT...LEE TROUGHING IS EXPECTED AT THE SURFACE WITH MOISTURE TRANSPORT AND ATMOSPHERIC INSTABILITY CREATING WIDESPREAD CHANCES FOR SHOWERS AND THUNDERSTORMS. ALTHOUGH MODELS HAVE SHOWN CONSISTENT AGREEMENT ON OVERALL PRECIPITATION DEVELOPMENT...TIMING/LOCATION REMAINS UNCERTAIN. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1211 AM CDT FRI MAY 1 2015 VFR CIGS/VSBYS NEXT 24HR. EXPECT SOUTHWEST WINDS TO AROUND 25KT AT KISN/KMOT/KDIK FRIDAY AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR NDZ001>005-009>013-017>019-021-031-032. && UPDATE...KS SHORT TERM...TWH LONG TERM...AC AVIATION...KS
Hazardous weather outlook, Apr 30, 8:42 PM MDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 942 PM CDT THU APR 30 2015 NDZ020-022-023-025-033>037-040>048-050-051-020245- OLIVER-SHERIDAN-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 942 PM CDT THU APR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH CENTRAL SATURDAY AFTERNOON AND AGAIN WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>005-009>013-017>019-021-031-032-020245- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- 942 PM CDT THU APR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY. SEE WWW.WEATHER.GOV FOR DETAILS. SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:51 PM MDT | Fire Weather Watch | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more | 12 hr |
Nearby
Red Flag Warnings in North Dakota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.